Alert archive / Florida / Flash Flood Warnings in 2014

Flash Flood Warning 1, NWS Tampa Bay, FL

May 2, 2014Hillsborough County, Florida

NWS Tampa Bay, FL issued this flash flood warning at May 2, 2014, 11:00 AM EDT for Hillsborough County, Florida. It was in force for 2 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2014, 11:00 AM EDT (15:00 UTC)
Expired
May 2, 2014, 1:00 PM EDT
In force
2 hr
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Flood severity
None

County Hillsborough County, FL

The radar

The Tampa radar (KTBW), 30 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 11:00 AM EDTFLOOD1 Nw Temple Terrace, FLHILLSBOROUGH COUNTY EM REPORTS SIGNIFICANT FLOODING ON FOWLER AVE. BETWEEN 50TH AND 56TH STREETS. UNCONFIRMED REPORT OF MAIN ENTRANCE TO USF BLOCKED DUE TO HIGH WATER.
May 2, 11:00 AM EDTFLOOD3 W Temple Terrace, FLHILLSBOROUGH COUNTY EM OFFICE REPORTS FLOODING AT BOUGAINVILLEA AVE AND 30TH STREET.
May 2, 11:00 AM EDTFLOOD3 W Temple Terrace, FLHILLSBOROUGH EM REPORTS FLOODING ON 22ND STREET BETWEEN BUSCH BLVD AND FOWLER AVE.
May 2, 11:00 AM EDTFLOODTemple Terrace, FLHAM RADIO OPERATOR RELAYED A REPORT OF STREET FLOODING AT THE INTERSECTION OF FOWLER AVE AND 50TH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 3.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2014-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1970 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2014-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1970 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

193 
WGUS52 KTBW 021500
FFWTBW
FLC057-021700-
/O.NEW.KTBW.FF.W.0001.140502T1500Z-140502T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1100 AM EDT FRI MAY 2 2014

THE NATIONAL WEATHER SERVICE OFFICE IN RUSKIN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL HILLSBOROUGH COUNTY IN FLORIDA.

* UNTIL 100 PM EDT

* AT 1056 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAIN THAT COULD LEAD TO FLASH FLOODING OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUTZ...NEW
  TAMPA...THONOTOSASSA...LETTUCE LAKE PARK...UNIVERSITY OF SOUTH
  FLORIDA...CARROLLWOOD...TEMPLE TERRACE...BUSCH GARDENS...WEST PARK
  AND TAMPA EXECUTIVE AIRPORT

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 261 AND 266.

THIS INCLUDES INTERSTATE 4 BETWEEN EXITS 1 AND 9.

THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 39 AND 53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

KEEP CHILDREN FROM BEING SWEPT AWAY IN FLOODED DITCHES AND DRAINS.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND MAY STALL YOUR
VEHICLE. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP
VEHICLES OFF THE ROAD. TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 2795 8255 2796 8256 2817 8248 2817 8227
      2789 8237 2790 8247 2793 8247 2790 8249
      2791 8255 2793 8254 2793 8257

$$
1 follow-up statement
263 
WGUS72 KTBW 021705
FFSTBW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
105 PM EDT FRI MAY 2 2014

FLC057-021713-
/O.EXP.KTBW.FF.W.0001.000000T0000Z-140502T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HILLSBOROUGH FL-
105 PM EDT FRI MAY 2 2014

...THE FLASH FLOOD WARNING HAS EXPIRED FOR HILLSBOROUGH COUNTY...

THE FLOODING HAS RECEDED AND NO LONGER POSES A SIGNIFICANT THREAT. 
HOWEVER...MORE RAINFALL IS EXPECTED OVER THE NEXT 24 HOURS SO 
RESIDENTS SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO OR LOCAL 
MEDIA OUTLETS FOR THE POSSIBILITY OF MORE FLOOD ADVISORIES AND OR 
FLOOD WARNINGS.

LAT...LON 2795 8255 2796 8256 2817 8248 2817 8227
      2789 8237 2790 8247 2793 8247 2790 8249
      2791 8255 2793 8254 2793 8257

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at May 2, 9:15 AM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 2, 9:15 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
915 AM EDT FRI MAY 2 2014

.UPDATE...
REGIONAL RADAR AND SATELLITE IMAGERY DEPICT A BAND OF RAIN AND
OVERCAST CLOUDS MOVING INTO THE TAMPA BAY REGION AND STRETCHING
BACK OVER MUCH OF THE NATURE COAST IN ASSOCIATION WITH THE SLOW
MOVING COLD FRONT OUT ACROSS THE NATURE COAST. THESE SHOWERS AND
STORMS WILL SLOWLY DRIFT SOUTH THROUGH THE DAY...HOWEVER THE HIGH
RESOLUTION MODELS ARE RELUCTANT TO BRING THESE SHOWERS INTO
SOUTHWEST FLORIDA UNTIL LATE THIS EVENING. NEVERTHELESS...ALL
AREAS IN THE COUNTY WARNING AREA WILL HAVE AT LEAST A CHANCE OF
RAIN TODAY...WITH THE NATURE COAST AND WEST CENTRAL FLORIDA
EXPECTED TO SEE NUMEROUS SHOWERS WITH EMBEDDED THUNDERSTORMS.

THE FORECAST GRIDS HAVE BEEN REFRESHED FOR THE FIRST
PERIOD...THOUGH THE FORECAST OVERALL LOOKS ON TRACK FOR A RAINY
COUPLE OF DAYS. RAIN CHANCES WILL CLEAR OUT SATURDAY NIGHT AND
SUNDAY MORNING AS HIGH PRESSURE BUILDS IN.

&&

.AVIATION...
A BAND OF SHOWERS AND STORMS ARE CURRENTLY MOVING INTO THE TAMPA
BAY AREA TAF SITES...AND WILL GRADUALLY PASS SOUTHEAST TOWARDS
OTHER TAF SITES THROUGH THE REST OF THE DAY. PERIODS OF IFR OR
BRIEF LIFR CONDITIONS ARE EXPECTED AS THE HEAVIER BANDS PASS OVER
TERMINALS. RAIN WILL HANG AROUND INTO SATURDAY AT MOST TAF SITES
AS THE FRONT STALLS SOUTH

&&

.MARINE...
A COLD FRONT ACROSS THE NORTHERN GULF OF MEXICO EARLY THIS
MORNING WILL SLOWLY SHIFT TO THE SOUTHEAST...EXITING FLORIDA ON
SUNDAY. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED STORMS WILL
ACCOMPANY THE FRONT...WITH ROBUST WINDS IN ITS WAKE. HIGH PRESSURE
BECOMES ESTABLISHED ACROSS THE EASTERN GULF OF MEXICO EARLY NEXT
WEEK...WITH LIGHTER WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  83  68  77  64 /  70  60  70  20
FMY  87  73  85  67 /  40  40  70  40
GIF  85  68  79  63 /  70  50  70  20
SRQ  82  72  78  65 /  60  50  70  20
BKV  83  67  77  56 /  70  60  60  20
SPG  83  71  77  68 /  70  50  70  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

UPDATE/AVIATION...18/FLEMING
MARINE...11/MCKAUGHAN
Hazardous weather outlook, May 2, 3:48 AM EDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
348 AM EDT FRI MAY 2 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-022300-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
348 AM EDT FRI MAY 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A FEW THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY. SEVERE
WEATHER IS NOT EXPECTED...HOWEVER A FEW STORMS THIS MAY CONTAIN
FREQUENT LIGHTNING AND A STRONGER WIND GUST...ESPECIALLY THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
A FEW THUNDERSTORMS ARE ONCE AGAIN POSSIBLE ON SATURDAY...
ESPECIALLY TO THE SOUTH OF THE I-4 CORRIDOR...HOWEVER NO SEVERE
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MROCZKA

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 9:20 AM EDTAreal Flood AdvisoryTBWHillsborough, Pasco, Pinellas115 min
May 2, 10:20 AM EDTAreal Flood AdvisoryTBWHillsborough, Pasco85 min
May 2, 11:59 AM EDTAreal Flood AdvisoryTBWHillsborough, Polk91 min
May 2, 12:02 PM EDTSpecial Weather StatementTBWPolk43 min
May 2, 12:29 PM EDTAreal Flood AdvisoryTBWHillsborough, Manatee91 min
May 2, 1:22 PM EDTSpecial Marine WarningTBW113 min
May 2, 1:38 PM EDTSpecial Weather StatementTBWManatee22 min
May 2, 1:46 PM EDTTornado WarningTBWManatee, Sarasota14 min
May 2, 2:10 PM EDTSpecial Weather StatementTBWManatee35 min
May 2, 2:15 PM EDTAreal Flood AdvisoryTBWManatee, Sarasota60 min
May 2, 2:55 PM EDTSpecial Weather StatementTBWManatee20 min
May 2, 3:03 PM EDTRiver Flood WarningTBWPasco43 hr
May 2, 3:10 PM EDTSpecial Marine WarningTBW50 min
May 2, 3:34 PM EDTFlood WatchTBWHernando, Hillsborough, Manatee, Pasco, Pinellas, Sarasota24 hr
May 2, 3:37 PM EDTSpecial Weather StatementTBWSarasota23 min
May 2, 4:00 PM EDTSpecial Weather StatementTBWManatee, Sarasota30 min
May 2, 4:05 PM EDTSpecial Marine WarningTBW115 min
May 2, 4:21 PM EDTTornado WarningTBWManatee, Sarasota24 min
May 2, 4:28 PM EDTAreal Flood AdvisoryTBWSarasota2 hr
May 2, 6:34 PM EDTSpecial Weather StatementTBWCharlotte, DeSoto, Highlands, Lee41 min
May 2, 7:15 PM EDTSpecial Weather StatementTBWHighlands60 min

Nearby

Flash Flood Warnings in Florida, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.